Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2015, 6:04 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 26, 2015, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS54 KOHX 262304
SVROHX
TNC049-133-137-262330-
/O.NEW.KOHX.SV.W.0096.150626T2304Z-150626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FENTRESS COUNTY IN MIDDLE TENNESSEE...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
NORTHERN OVERTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
LIVINGSTON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WEST CENTRAL FENTRESS...WESTERN PICKETT AND NORTHERN OVERTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3631 8534 3645 8541 3658 8513 3636 8502
TIME...MOT...LOC 2303Z 245DEG 23KT 3640 8529
HAIL...1.00IN
WIND...60MPH
$$
MR31 follow-up statement
631
WWUS54 KOHX 262324
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT FRI JUN 26 2015
TNC049-133-137-262334-
/O.EXP.KOHX.SV.W.0096.000000T0000Z-150626T2330Z/
FENTRESS TN-PICKETT TN-OVERTON TN-
624 PM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FENTRESS...
WESTERN PICKETT AND NORTHERN OVERTON COUNTIES WILL EXPIRE AT 630 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3631 8534 3645 8541 3658 8513 3636 8502
TIME...MOT...LOC 2322Z 245DEG 23KT 3640 8529
$$
MR3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:24 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 3:24 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT FRI JUN 26 2015 .SHORT TERM...BY-MID-AFTERNOON THUNDERSTORMS WERE ORGANZING ALONG A PRE-FRONTAL SURFACE TROUGH FROM SOUTHEASTERN MISSOURI INTO SOUTHWESTERN INDIANA. MEANWHILE, THE COLD FRONT EXTENDED FROM JUST NORTHWEST OF STL TO JUST NORTH OF DFW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OUR EXTREME NORTHERN COUNTIES UNTIL 03Z, WITH THE MAIN THREAT STILL EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS, AND POSSIBLY SMALL HAIL. BELIEVE THE PRE-FRONTAL TROUGH WILL SWEEP THUNDERSTORMS ACROSS THE MID STATE LATE THIS AFTERNOON AND OVERNIGHT, WITH ONLY A MINIMAL DROP IN SFC DEW POINTS IN THE AREA BETWEEN THE TROUGH AND COLD FRONT. SOME OF THOSE STORMS COULD BE STRONG TO SEVERE THROUGHOUT THE OVERNIGHT HOURS. THE ACTUAL SURFACE FRONT, WHICH WILL FINALLY LOWER DEW POINTS INTO THE LOWER AND MIDDLE 60S, IS NOT EXPECTED TO PUSH INTO NORTHWESTERN AREAS UNTIL LATE TONIGHT, REACHING THE BNA AREA AROUND 12Z, AND PUSHING EAST OF THE CUMBERLAND PLATEAU BY EARLY AFTERNOON. CHANCE FOR PRECIPITATION WILL END WITH THE PASSAGE OF THE FRONT. COOLER NORTHWEST FLOW PATTERN BECOMES ESTABLISHED OVER THE EASTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK. DRY WEATHER IS EXPECTED ON SUNDAY, ALTHOUGH A SLIGHT CHANCE FOR SHOWERS RETURNS TO OUR NORTHWEST AS EARLY AS LATE SUNDAY NIGHT OR EARLY MONDAY. .LONG TERM...EVEN THOUGH OUR NWLY FLOW PATTERN RELAXES SOMEWHAT AS WE HEAD INTO THE MIDDLE AND LATTER PART OF NEXT WEEK, WE REMAIN VULNERABLE TO SHORTWAVES AND ATTENDANT THUNDERSTORMS DROPPING OUT OF THE NW INTO OUR AREA. TIMING OF THESE EVENTS IS TRICKY. SO, WILL KEEP POPS IN THE CHANCE CATEGORY THROUGHOUT THE EXTENDED. SINCE MODELS ARE CURRENTLY ZEROING IN ON WEDNESDAY NIGHT AND THURSDAY AS THE PERIOD WITH THE BEST CHANCE FOR SHOWERS AND STORMS WILL GO AHEAD AND MENTION "SCATTERED SHOWERS AND THUNDERSTORMS" IN THE WX GRID FOR THOSE TWO PERIODS TO SHOW A LITTLE MORE INCREASED CONFIDENCE. OVERALL, VERY LITTLE CHANGE TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 71 82 62 / 50 80 40 10 CLARKSVILLE 91 68 79 60 / 60 90 20 10 CROSSVILLE 88 69 78 57 / 50 90 70 20 COLUMBIA 93 71 84 61 / 50 90 50 10 LAWRENCEBURG 93 72 84 62 / 50 90 50 10 WAVERLY 91 69 80 61 / 50 80 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 26, 5:57 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 557 PM CDT FRI JUN 26 2015 TNZ005>010-023>031-056>062-093>095-271000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE- GILES- 557 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. SEVERE THUNDERSTORM WATCH 360 IN EFFECT UNTIL 10 PM CDT THIS EVENING .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS GENERALLY WEST OF THE CUMBERLAND PLATEAU REGION THROUGH 10 PM CDT THIS EVENING. SOME OF THESE THUNDERSTORMS WILL REACH SEVERE THRESHOLDS...WITH MAIN CONCERNS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NEEDED THIS EVENING. TNZ011-032>034-063>066-075-077>080-271000- PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 557 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION THIS EVENING. SOME OF THESE THUNDERSTORMS COULD REACH STRONG THRESHOLDS...WITH MAIN CONCERNS BEING STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 26, 2:41 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015
TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795
HURLEYSpecial weather statement, Jun 26, 3:34 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI JUN 26 2015
TNZ005-262130-
STEWART TN-
334 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BIG ROCK TO
6 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
3651 8762 3639 8801 3644 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2033Z 247DEG 17KT 3661 8789 3647 8796
HURLEYSpecial weather statement, Jun 26, 3:49 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT FRI JUN 26 2015 TNZ005-006-023>025-262145- MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN- 349 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN HUMPHREYS...NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN STEWART COUNTIES UNTIL 445 PM CDT... AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOVER TO NEAR WAVERLY...AND MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...CUMBERLAND CITY...SLAYDEN...PALMYRA...WOODLAWN AND CUNNINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MIDDLE TENNESSEE. LAT...LON 3656 8747 3622 8730 3607 8781 3641 8795 TIME...MOT...LOC 2048Z 234DEG 22KT 3641 8786 3616 8776 HURLEY
Special weather statement, Jun 26, 4:48 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT FRI JUN 26 2015
TNZ007-262215-
ROBERTSON TN-
448 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLINDA...ADAMS AND CEDAR HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3659 8667 3655 8711 3663 8712 3664 8711
3665 8669
TIME...MOT...LOC 2147Z 256DEG 31KT 3662 8698
MR3Special weather statement, Jun 26, 5:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI JUN 26 2015
TNZ065-066-078-080-262300-
VAN BUREN TN-WARREN TN-CUMBERLAND TN-WHITE TN-
520 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHWESTERN
CUMBERLAND...SOUTHEASTERN WARREN AND SOUTHEASTERN WHITE COUNTIES
UNTIL 600 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPENCER...VIRGIN FALLS STATE NATURAL AREA...FALL CREEK FALLS STATE
PARK...INDIAN ROCK LAKE AND FALL CREEK FALLS S.P..
LAT...LON 3575 8503 3577 8504 3577 8525 3576 8527
3575 8526 3575 8527 3572 8527 3562 8536
3553 8562 3566 8575 3595 8519 3575 8501
TIME...MOT...LOC 2219Z 241DEG 27KT 3563 8564
MR3Special weather statement, Jun 26, 5:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 26 2015
TNZ008-028-029-262345-
TROUSDALE TN-SUMNER TN-WILSON TN-
556 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMNER...SOUTHWESTERN
TROUSDALE AND NORTHWESTERN WILSON COUNTIES UNTIL 645 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HENDERSONVILLE...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING EAST AT
30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...
LAKEWOOD...DICKERSON CHAPEL RECREATION AREA...BLEDSOE CREEK STATE
PARK AND BETHPAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3630 8620 3623 8659 3624 8659 3625 8661
3625 8664 3629 8664 3630 8667 3632 8668
3632 8670 3633 8670 3653 8631
TIME...MOT...LOC 2256Z 249DEG 26KT 3627 8660
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:41 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Jun 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 19 min |
| Jun 26, 3:34 PM CDT | Special Weather Statement | OHX | Stewart | 56 min |
| Jun 26, 3:49 PM CDT | Special Weather Statement | OHX | Houston | 56 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 26, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 40 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OHX | Van Buren | 40 min |
| Jun 26, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Jun 26, 6:04 PM CDT | Areal Flood Advisory | OHX | Grundy | 116 min |
| Jun 26, 6:21 PM CDT | Special Weather Statement | OHX | Smith | 24 min |
| Jun 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.